Thunderstorm Wind, Logan
- When
- September 18, 5:50 PM CST
- Where
- Logan County, 1 mi S of Ione
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.056, -94.050
A few trees were blown down.
A cold front moving through Arkansas on the 18th triggered scattered thunderstorms, but severe weather was very limited.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moving through Arkansas on the 18th triggered scattered thunderstorms, but severe weather was very limited.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 18, 1:13 PM CST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 213 PM CDT SUN SEP 18 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT NOT MANY CHANGES FROM LATE MORNING/EARLY AFTERNOON DISCUSSION/FORECAST UPDATE FOR THE REST OF THIS SUN AFTERNOON. SCATTERED TO WIDESPREAD THUNDERSTORMS ARE ONGOING EARLY THIS AFTERNOON ACROSS THE EXTREME NWRN PORTION OF THE CWA AS FIRST UPPER WAVE LIFTS NE AROUND THE BASE OF THE MAIN UPPER TROUGH STILL TO THE WEST. EXPECT THIS ACTIVITY TO PUSH OFF TO THE EAST AND NE OVER THE NEXT FEW HRS. HOWEVER...THE MAIN WAVE/TROUGH AXIS REMAINS OVER CENTRAL OK...WHICH WILL PUSH EAST THROUGH THE REST OF THE AFTERNOON HRS...GENERATING ANOTHER ROUND OF THUNDERSTORMS. AHEAD OF THIS UPPER TROUGH AXIS...CLOUD COVER IS BREAKING UP...WITH A MOISTURE SURGE ONGOING ACROSS THE WRN TWO THIRDS OF THE STATE. AS A RESULT...THE INSTABILITY IS INCREASING ACROSS WRN AR. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS TROUGH AXIS...AND MOVE EAST ACROSS THE STATE. DO EXPECT SOME STRONG TO SVR STORMS AS RESULT OF THE INCREASING INSTABILITY. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH ANY SVR STORM. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING AS THE MAIN UPPER TROUGH BEGINS PUSHING EAST ACROSS THE REGION. SOME AREAS IN THE FAR NRN AND NWRN CWA SAW VERY HEAVY RAINFALL ON SAT...AND WITH THE ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING...WILL CONTINUE WITH THE FLASH FLOOD WATCH FOR THE NWRN AND NRN COUNTIES. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD BE SEEN...WITH LOCALLY HIGHER AMOUNTS POSSIBLE AS STORMS MOVE OVER THESE SAME AREAS. FURTHER SOUTH...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...BUT THE WIDESPREAD FLASH FLOOD THREAT WILL BE LOWER SINCE THESE AREAS SAW LESS RAINFALL IN THE PREVIOUS DAYS. BY TOMORROW...THE UPPER SHORTWAVE WILL PUSH EAST OF THE STATE...WITH DRIER AIR FILTERING INTO THE STATE FOR MON AFTERNOON. POPS WILL DECREASE FROM NW TO SE BY THE AFTERNOON HRS. TUE SHOULD REMAIN DRY...BUT HAVE POPS INCREASING FOR WED AS THE NEXT FRONT AND UPPER TROUGH DIVE SOUTH TOWARDS AR. && .LONG TERM...THURSDAY THROUGH SUNDAY FRONTAL BOUNDARY AND ASSOCIATED UPPER TROUGH WILL BE MOVING OUT OF THE REGION ON THURSDAY...WITH ANY LINGERING PRECIPITATION COMING TO AN END BY LATE IN THE DAY. COOLER AND DRIER AIR WILL MOVE IN BEHIND THE SYSTEM...WITH BELOW NORMAL TEMPERATURES PREVAILING THROUGH THE END OF THE PERIOD...AS UPPER FLOW REMAINS NORTHERLY/NORTHWESTERLY. AT THE SURFACE...HIGH PRESSURE WILL BE PREVALENT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 65 79 56 82 / 80 40 10 10 CAMDEN AR 68 85 62 86 / 80 50 20 10 HARRISON AR 60 76 56 81 / 70 10 10 10 HOT SPRINGS AR 67 82 59 84 / 80 30 10 10 LITTLE ROCK AR 67 82 59 83 / 80 40 20 10 MONTICELLO AR 68 84 63 84 / 80 70 20 20 MOUNT IDA AR 65 81 58 84 / 80 20 10 10 MOUNTAIN HOME AR 63 77 55 82 / 80 10 10 10 NEWPORT AR 64 80 56 81 / 80 50 10 10 PINE BLUFF AR 68 84 60 83 / 80 60 20 10 RUSSELLVILLE AR 66 82 57 85 / 80 10 10 10 SEARCY AR 66 81 59 82 / 80 40 20 10 STUTTGART AR 66 83 59 81 / 80 60 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR BAXTER-BOONE-FULTON- JOHNSON-MARION-NEWTON-POPE-SEARCY. && SHORT TERM...62 / LONG TERM...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1015 AM CDT SUN SEP 18 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1015 AM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SLOW-MOVING FRONTAL BOUNDARY WILL MEANDER AROUND ARKANSAS TODAY AND TONIGHT. AT THE SAME TIME...ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO MOVE ACROSS AND INTERACT WITH THE SYSTEM...AS SEVERAL UPPER LEVEL WAVES MOVE THROUGH. THE RESULT WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS THAT DEVELOP DURING THE AFTERNOON COULD BECOME STRONG TO BRIEFLY SEVERE. IF ANY STORM WERE TO BECOME STRONG TO SEVERE...WIND GUSTS OF 60 MPH WOULD BE POSSIBLE...ALONG WITH HAIL TO QUARTER SIZE. THE GREATEST THREAT FOR STRONG STORMS WOULD BE IN THE AFTERNOON AND EARLY EVENING HOURS...AND GENERALLY OVER NORTHWEST AND WEST CENTRAL ARKANSAS...NORTH OF A LINE FROM MENA TO HARRISON. STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. IN AREAS OF WESTERN AND NORTHERN ARKANSAS...MANY LOCATIONS HAVE RECEIVED ANYWHERE FROM TWO TO FIVE INCHES OF RAINFALL SINCE SATURDAY. ADDITIONAL RAINFALL OF ONE TO TWO INCHES COULD OCCUR THROUGH TONIGHT...WHICH WILL INCREASE FLASH FLOOD POTENTIAL. THE AREA OF GREATEST CONCERN FOR FLASH FLOOD POTENTIAL WILL BE FROM THE WESTERN ARKANSAS RIVER VALLEY TO NORTH CENTRAL ARKANSAS...OR MORE SPECIFICALLY WEST OF A LINE FROM CLARKSVILLE...TO GILBERT...TO SALEM. HEAVY RAINFALL COULD RESULT IN LOCALIZED AREAS OF FLASH FLOODING IN SOUTHWEST AND WESTERN ARKANSAS. RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE IN AREAS SOUTH OF A LINE FROM MENA TO CLARKSVILLE... AND GENERALLY WEST OF THE INTERSTATE 30 CORRIDOR. A COLD FRONT WILL PUSH INTO ARKANSAS TONIGHT...AND TRAVERSE THE STATE LATE TONIGHT THROUGH EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL MOVE OUT OF ARKANSAS MONDAY AFTERNOON...WITH RAIN CHANCES COMING TO AN END. HOWEVER...AN UNSETTLED WEATHER PATTERN WILL CONTINUE. ANOTHER COLD FRONT WILL MOVE THROUGH ON WEDNESDAY WITH ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/57
The Western Arkansas radar (KSRX), 39 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334295.